Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 164, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 11, 2021, 4:24 AM CDT for Haskell County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 4:24 AM CDT (09:24 UTC)
- Expired
- Jul 11, 2021, 5:30 AM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
942 WUUS54 KSJT 110924 SVRSJT TXC207-111030- /O.NEW.KSJT.SV.W.0164.210711T0924Z-210711T1030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 424 AM CDT Sun Jul 11 2021 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Haskell County in west central Texas... * Until 530 AM CDT. * At 423 AM CDT, a severe thunderstorm was located over O'brien, moving south at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Rochester around 430 AM CDT. Weinert around 435 AM CDT. Rule around 450 AM CDT. Haskell around 455 AM CDT. Paint Creek around 515 AM CDT. Stamford and Lake Stamford Marina around 520 AM CDT. Other locations impacted by this severe thunderstorm include Jud, Us- 277 Near The Haskell-Knox County Line and Us-380 Near The Haskell- Stonewall County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3340 9947 3296 9947 3296 9999 3339 9999 TIME...MOT...LOC 0923Z 344DEG 24KT 3338 9982 HAIL...0.75IN WIND...60MPH $$ mkd
2 follow-up statements
892
WWUS54 KSJT 110956
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
456 AM CDT Sun Jul 11 2021
TXC207-111030-
/O.CON.KSJT.SV.W.0164.000000T0000Z-210711T1030Z/
Haskell TX-
456 AM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR HASKELL COUNTY...
At 455 AM CDT, a severe thunderstorm was located near Rule, moving
south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Haskell around 500 AM CDT.
Paint Creek around 520 AM CDT.
Other locations impacted by this severe thunderstorm include Jud, Us-
277 Near The Haskell-Knox County Line and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9947 3296 9947 3296 9999 3339 9999
TIME...MOT...LOC 0955Z 349DEG 26KT 3322 9983
HAIL...1.00IN
WIND...60MPH
$$
mkd229 WWUS54 KSJT 111010 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 510 AM CDT Sun Jul 11 2021 TXC207-111030- /O.CON.KSJT.SV.W.0164.000000T0000Z-210711T1030Z/ Haskell TX- 510 AM CDT Sun Jul 11 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR HASKELL COUNTY... At 510 AM CDT, a severe thunderstorm was located near Haskell, moving south at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Paint Creek around 520 AM CDT. Other locations impacted by this severe thunderstorm include Jud, Us- 277 Near The Haskell-Knox County Line and Us-380 Near The Haskell- Stonewall County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3340 9947 3296 9947 3296 9999 3339 9999 TIME...MOT...LOC 1010Z 349DEG 26KT 3311 9980 HAIL...<.75IN WIND...60MPH $$ mkd
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 11, 2:03 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 203 AM CDT Sun Jul 11 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 202 AM CDT Sun Jul 11 2021 Line of strong to severe showers and thunderstorms south of the Red River Valley at 130 AM will be moving into Haskell and Throckmorton around 330 AM...and the I-20 corridor including Abilene between 530 and 630 AM. While the line of storms is expected to weaken, some storms may still be capable of damaging winds to 60 mph and penny size hail through daybreak. While the short range models indicate the storms diminishing early this morning, additional storm development is possible by mid afternoon with additional heating, and as a weak cold front moves into the Concho Valley and Heartland and dissipates. Surface based CAPES increase to 1500-2000 J/KG and MUCAPES 2000-2800 J/KG this afternoon, so there should enough instability for severe storms. SPC has a marginal risk of severe storms across much of West Central Texas north of I-10, with a slight risk over Callahan, Runnels, Coleman, Brown Counties today and tonight. Highs will likely be a couple degrees cooler due to clouds and storms, but still warm in the 90 to 93 degree range. Lows tonight will be near 70. && .LONG TERM... (Monday through Saturday) Issued at 138 AM CDT Sun Jul 11 2021 Anything left from the frontal boundary that is expected to move into central Texas on Sunday should wash out for Monday. But, any residual outflows from earlier precipitation may provide a focus for a few storms across the Concho Valley and I-10 corridor on Monday, mainly in the afternoon. At this point, storm coverage should be fairly low and will not likely be severe. Otherwise, highs should reach the upper 80s to around 90 areawide. Stratus and convective debris may hold down high temperatures in a few places as well. As we get into Tuesday and beyond, we'll start to see a slight pattern change set up. The upper ridge out west will continue to wobble around and fluctuate, while otherwise staying centered over the Desert Southwest. Global models show a series of 500mb shortwave troughs traversing the northern and central US through much of the week. Despite some instability during this time period, there is no real good focus for convection each day, save for an isolated afternoon pop-up shower. As a result, skies will gradually be sunnier with fewer clouds and rain chances, along with steady south flow at the surface. This should lead to high temperatures reaching closer to the mid 90s, which is right around our normal for mid July. Over the weekend, global models suggest a stronger shortwave bringing a cold front down into the southern Plains, which may introduce some rain chances, but this feature will be monitored as the week progresses. && .AVIATION... (06Z TAFS) Issued at 1248 AM CDT Sun Jul 11 2021 Line of showers and thunderstorms along the Red River at 6Z may affect KABI towards or after 11Z. There may a few storms mid to late morning to affect KSJT and KBBD. Additional convection may pop up mid afternoon across the terminals. Very heavy rainfall may lower visibilities down to less than 3 miles at times during storms. MVFR stratus otherwise will move north from the Hill Country and TransPecos, affecting terminals except KABI through mid morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 91 69 88 71 / 50 30 30 0 San Angelo 93 70 91 70 / 30 30 20 0 Junction 93 71 91 69 / 20 20 10 0 Brownwood 93 70 89 71 / 50 30 30 0 Sweetwater 89 69 89 70 / 50 30 20 0 Ozona 90 70 91 69 / 20 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....SK AVIATION...04
Hazardous weather outlook, Jul 10, 1:57 PM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 157 PM CDT Sat Jul 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 157 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible across the Big Country, generally north of Interstate 20, late tonight ahead of a weak cold front. A few of the storms may produce some gusty winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible mainly north of Interstate 10 Sunday into Sunday night. Locally heavy rainfall will be the main threat, although the strongest storms may contain some gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 11, 2:37 AM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service San Angelo TX 237 AM CDT Sun Jul 11 2021 TXZ098-099-110830- Haskell TX-Throckmorton TX- 237 AM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 330 AM CDT... At 232 AM CDT, Doppler radar was tracking a thunderstorm outflow boundary moving into northeast Throckmorton country. This outflow is moving southwest at 35 mph. Wind gusts up to 50 mph will be possible with this outflow. The winds may affect Throckmorton around 3 AM. Locations impacted include... Haskell, Throckmorton, Rule, Rochester, Woodson, Weinert, O'brien, Irby, Elbert, Millers Creek Reservoir. LAT...LON 3339 9895 3297 9895 3318 9999 3340 9998 TIME...MOT...LOC 0732Z 033DEG 29KT 3339 9913 mkd
Special weather statement, Jul 11, 3:29 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
329 AM CDT Sun Jul 11 2021
TXZ098-099-110915-
Haskell TX-Throckmorton TX-
329 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 415 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorms 12
miles north of Throckmorton...along the northern Throckmorton county
line...moving south at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Haskell, Stamford, Throckmorton, Rule, Rochester, Woodson, Weinert,
O'brien, Irby, Paint Creek, Elbert, Millers Creek Reservoir, Lake
Stamford Marina.
LAT...LON 3297 9895 3297 9976 3328 9999 3339 9999
3340 9896
TIME...MOT...LOC 0828Z 350DEG 27KT 3335 9919
mkdSpecial weather statement, Jul 11, 4:03 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
403 AM CDT Sun Jul 11 2021
TXZ114-110945-
Shackelford TX-
403 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 445 AM
CDT...
At 403 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Griffin, moving south at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Albany, Moran, Fort Griffin, Ibex, Mccarty Lake, Big Country Baptist
Assembly, Us-180 Near The Shackelford-Stephens County Line and Us-
283 Near The Callahan-Shackelford County Line.
LAT...LON 3270 9909 3253 9910 3252 9909 3252 9961
3295 9961 3296 9916 3295 9910
TIME...MOT...LOC 0903Z 010DEG 39KT 3296 9920
mkdSpecial weather statement, Jul 11, 4:17 AM CDT, 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 417 AM CDT Sun Jul 11 2021 TXZ098-111015- Haskell TX- 417 AM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 515 AM CDT... At 416 AM CDT, Doppler radar was tracking a strong thunderstorm over Knox City, moving south at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Haskell, Stamford, Rule, Rochester, Weinert, O'brien, Irby, Paint Creek, Sagerton, Lake Stamford Marina, Jud, Us-277 Near The Haskell- Knox County Line and Us-380 Near The Haskell-Stonewall County Line. LAT...LON 3297 9947 3297 9999 3340 9999 3340 9948 TIME...MOT...LOC 0916Z 342DEG 24KT 3342 9982 mkd
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:37 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 53 min |
| Jul 11, 3:29 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 46 min |
| Jul 11, 3:33 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| Jul 11, 4:03 AM CDT | Special Weather Statement | SJT | Shackelford | 42 min |
| Jul 11, 4:08 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Jul 11, 4:17 AM CDT | Special Weather Statement | SJT | Haskell | 58 min |
| Jul 11, 5:20 AM CDT | Special Weather Statement | SJT | Jones | 25 min |
| Jul 11, 5:47 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Jul 11, 6:08 AM CDT | Special Weather Statement | SJT | Jones | 52 min |
| Jul 11, 6:31 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 89 min |
| Jul 11, 7:01 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 30 min |
| Jul 11, 5:28 PM CDT | Special Weather Statement | SJT | Irion | 47 min |
| Jul 11, 5:34 PM CDT | Special Weather Statement | SJT | Sterling | 41 min |
| Jul 11, 5:36 PM CDT | Areal Flood Advisory | SJT | Concho | 54 min |
| Jul 11, 5:41 PM CDT | Areal Flood Advisory | SJT | Sterling | 64 min |
| Jul 11, 6:01 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| Jul 11, 6:07 PM CDT | Areal Flood Advisory | SJT | Irion | 53 min |
| Jul 11, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| Jul 11, 6:20 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Jul 11, 6:21 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jul 11, 6:43 PM CDT | Special Weather Statement | SJT | Tom Green | 47 min |
| Jul 11, 6:54 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling, Tom Green | 3 hr |
| Jul 11, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 14 min |
| Jul 11, 6:58 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.